Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 31, 2004, 3:15 AM CDT for Cherokee County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2004, 3:15 AM CDT (08:15 UTC)
- Expired
- Jul 31, 2004, 7:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1520 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 310827 FFWSHV TXC073-311215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 315 AM CDT SAT JUL 31 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... CHEROKEE COUNTY IN NORTHEAST TEXAS * UNTIL 715 AM CDT * AT 315 AM CDT...HEAVY RAIN WAS DETECTED BY DOPPLER RADAR IN SHREVEPORT FROM THUNDERSTORMS...THAT COVERED MUCH OF THE COUNTY WEST OF U.S. HIGHWAY 69...FROM NEAR RUSK TO ALTO...AND WELLS. DOPPLER RADAR INDICATED THAT FROM THREE TO OVER FOUR INCHES HAD FALLEN...WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE. THE THUNDERSTORMS WERE NEARLY STATIONARY. * THE THUNDERSTORMS PRODUCING HEAVY RAIN WILL BE NEAR... AREAS WEST OF U.S. HIGHWAY 69 THROUGH 500 AM CDT AFFECTING HIGHWAYS 21...294...1911...752. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... CHEROKEE COUNTY IN NORTHEAST TEXAS UNTIL 715 AM CDT. LAT...LON 3189 9524 3188 9544 3148 9504 3154 9489 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:58 AM CDT, 17 minutes earlier.
Area forecast discussion, Jul 31, 2:58 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 258 AM CDT SAT JUL 31 2004 .DISCUSSION... SHEAR AXIS TO BE OVER THE REGION TODAY...WITH A SHORT WAVE DROPPING SOUTH TONIGHT AND SUNDAY AND OVER THE EAST ON MON. HOWEVER SHOULD NOT BE ENOUGH MOISTURE ON MONDAY FOR ANY RAIN. UPPER RIDGE STARTS TO BUILD EAST TODAY AND SUNDAY...AND WILL BECOME A FIXTURE FOR MOST OF NEXT WEEK. A WEAK SURFACE BOUNDARY REMAINS OVER THE AREA THIS MORNING FROM BETWEEN TXK AND ELD TO BETWEEN TYR AND OCH...WHICH APPEARS TO HAVE BEEN THE FOCUS FOR THE STORMS THAT DEVELOPED DURING THE EVENING OVER EAST TX. THIS BOUNDARY WILL HANG AROUND FOR AT LEAST PART OF TODAY...BEFORE WASHING OUT BY THIS EVENING. WILL HAVE RAIN CHANCES TODAY TO THE SOUTHEAST OF A LINE FROM ELD TO TYR AND OVER THE SOUTHEAST TONIGHT AND SUNDAY. WILL LEAVE MONDAY DRY...BUT WILL NEED TO KEEP AN EYE ON THE SHORT WAVE MOVING AROUND THE RIDGE...BUT IT SHOULD AFFECT ONLY THE EAST IF AT ALL. IV PRELIMS TO FOLLOW... && .POINT TEMPS/POPS... SHV 93 75 94 74 / 20 10 20 10 MLU 91 73 93 72 / 40 20 30 10 TXK 92 72 94 73 / 10 10 10 10 TYR 93 74 94 75 / 20 10 10 10 LFK 92 74 93 74 / 40 20 30 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 30, 12:00 PM CDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI JUL 30 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-311100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE AREA...MAY INCREASE IN COVERAGE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. IF EXCESSIVE RAINFALL DEVELOPS...MAINLY ACROSS AREAS OF NORTHEAST TEXAS... BETWEEN THE INTERSTATE 20 AND INTERSTATE 30 CORRIDORS....LOW AREA FLOODING WOULD BE A POSSIBILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT...ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.